MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882916
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported during intra-op for fess procedure that the device had used blade 30 seconds heard grinding and damaged, stopped.Procedure was completed with back-up products.There was no patient impact.
 
Additional Manufacturer Narrative
H3: visually, there was no external damage in the construction of the opened samples.There was contamination on the outside diameters of the outer hubs and outer tubes of all the opened samples.The outside diameter of the proximal end of the outer hub shall be 0.340 +0.003/-0.001 inches and the actual measurements were 0.329 inches (opened sample 1) and between 0.339 and 0.340 inches (opened samples 2) which all samples were in specification.The outside diameter of the locking area of the outer hub shall be 0.372 +0.002/-0.003 inches and the actual measurements were between 0.369 and 0.370 inches for all 3 samples which were in specification.Functionally, the inner assemblies of all opened samples spun freely by hand with no binding.Each sample fit securely into a handpiece, but while oscillating up to 1500rpm the outer assemblies of each sample rotated unintendedly.For further analysis, the sealed sample was opened and there was no damage in the construction of the device.Based on the aforementioned outer hub proximal end specification, the actual measurement was between 0.339 and 0.341 inches which was in specification.Additionally, per the aforementioned outer hub locking area specification, the actual measurement was between 0.370 and 0.371 inches which was in specification.Functionally, the inner assembly of the initially sealed sample rotated by hand with no binding, fit securely into a handpiece, and oscillated at 1500rpm with no issues.For additional analysis, an x-ray was performed to observe the internal constructions of the opened samples and no damage was observed.H6: codes updated.Previous applied fdm b17, fdr c20, fdc d16, img g04041 codes are not applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21674742
Report Number1045254-2025-00936
Device Sequence Number18267864
Product Code EQJ
UDI-Device Identifier00721902755057
UDI-Public00721902755057
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882916
Device Catalogue Number1882916
Device Lot Number0230295305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale